Alert archive / Alabama / Freeze Warnings in 2018

Freeze Warning 9, NWS Birmingham, AL

November 9, 201814 counties in Alabama

NWS Birmingham, AL issued this freeze warning at Nov 9, 2018, 2:36 AM CST for 14 counties in Alabama. It took effect at Nov 10, 2018, 2:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 9, 2018, 2:36 AM CST (08:36 UTC)
In effect from
Nov 10, 2018, 2:00 AM CST
Expired
Nov 10, 2018, 8:00 AM CST
In force
6 hr
Issued by
NWS Birmingham, AL

Counties Blount County, AL, Calhoun County, AL, Cherokee County, AL, Clay County, AL, Cleburne County, AL, Etowah County, AL, Fayette County, AL, Lamar County, AL, Marion County, AL, Randolph County, AL, St. Clair County, AL, Talladega County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 70 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 8.6 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2018-11-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2018-11-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
496 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

391 
WWUS74 KBMX 090836
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
236 AM CST Fri Nov 9 2018

...FREEZING TEMPERATURES ARE EXPECTED IN THE NORTH...

.Areas of fog, with visibility dropping to one quarter mile, are
expected in areas across the southeast overnight through 9 AM CST
Friday. Thereafter, below freezing temperatures are expected in 
areas across the north from 2 AM to 8 AM CST Saturday.


ALZ011>015-017>021-026>029-091700-
/O.NEW.KBMX.FZ.W.0009.181110T0800Z-181110T1400Z/
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-
Cherokee-Cleburne-St. Clair-Talladega-Clay-Randolph-
Including the cities of Hamilton, Sulligent, Vernon, Fayette, 
Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, 
Heflin, Pell City, Moody, Talladega, Sylacauga, Ashland, 
and Roanoke
236 AM CST Fri Nov 9 2018

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM CST SATURDAY...

The National Weather Service in Birmingham has issued a Freeze
Warning, which is in effect from 2 AM to 8 AM CST Saturday. 

* TEMPERATURE...for overnight lows will range from 29-32 degrees. 

* IMPACTS...crops and other sensitive vegetation may be killed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub freezing temperatures are imminent or 
highly likely. These conditions will kill crops and other 
sensitive vegetation.

&&

$$

ALZ037-038-040>050-091500-
/O.CON.KBMX.FG.Y.0023.000000T0000Z-181109T1500Z/
Tallapoosa-Chambers-Dallas-Autauga-Lowndes-Elmore-Montgomery-
Macon-Bullock-Lee-Russell-Pike-Barbour-
Including the cities of Alexander City, Dadeville, Valley, 
Lanett, Lafayette, Selma, Prattville, Fort Deposit, Hayneville, 
Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn,
Opelika, Phenix City, Troy, and Eufaula
236 AM CST Fri Nov 9 2018

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* VISIBILITY...Will drop to one quarter mile or less.

* IMPACTS...Lower visibilities will cause hazardous travel at 
  times. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Dense Fog Advisory means visibilities will frequently be
reduced to a quarter mile or less. If driving, slow down, use
your low beam headlights, and leave plenty of distance ahead of
you.

&&

$$
6 follow-up statements
733 
WWUS74 KBMX 091447
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
847 AM CST Fri Nov 9 2018

...FREEZING TEMPERATURES ARE EXPECTED IN THE NORTH...

.Areas of fog, with visibility dropping to one quarter mile, will
persist through mid morning. As such, the Dense Fog Advisory has
been extended until 10 AM CST. A colder airmass will move into 
the northern counties tonight. Thereafter, below freezing 
temperatures are expected in areas across the north from 2 AM to 8
AM CST Saturday.

ALZ011>015-017>021-026>029-092300-
/O.CON.KBMX.FZ.W.0009.181110T0800Z-181110T1400Z/
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-
Cherokee-Cleburne-St. Clair-Talladega-Clay-Randolph-
Including the cities of Hamilton, Sulligent, Vernon, Fayette, 
Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, 
Heflin, Pell City, Moody, Talladega, Sylacauga, Ashland, 
and Roanoke
847 AM CST Fri Nov 9 2018

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CST
SATURDAY...

* TEMPERATURE...for overnight lows will range from 29-32 degrees.

* IMPACTS...crops and other sensitive vegetation may be killed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

ALZ037-038-040>050-091600-
/O.EXT.KBMX.FG.Y.0023.000000T0000Z-181109T1600Z/
Tallapoosa-Chambers-Dallas-Autauga-Lowndes-Elmore-Montgomery-
Macon-Bullock-Lee-Russell-Pike-Barbour-
Including the cities of Alexander City, Dadeville, Valley, 
Lanett, Lafayette, Selma, Prattville, Fort Deposit, Hayneville, 
Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn,
Opelika, Phenix City, Troy, and Eufaula
847 AM CST Fri Nov 9 2018

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 10 AM CST THIS
MORNING...

* VISIBILITY...Will remain below one quarter mile or less in many
  locations through 10 AM CST.

* IMPACTS...Lower visibilities will cause hazardous travel at 
  times. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Dense Fog Advisory means visibilities will frequently be
reduced to a quarter mile or less. If driving, slow down, use
your low beam headlights, and leave plenty of distance ahead of
you.

&&

$$
223 
WWUS74 KBMX 091558
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
958 AM CST Fri Nov 9 2018

...FREEZING TEMPERATURES ARE EXPECTED IN THE NORTH...

.A colder airmass will move into the northern counties tonight. 
Thereafter, below freezing temperatures are expected in areas 
across the north from 2 AM to 8 AM CST Saturday.

ALZ037-038-040>050-091700-
/O.CAN.KBMX.FG.Y.0023.000000T0000Z-181109T1600Z/
Tallapoosa-Chambers-Dallas-Autauga-Lowndes-Elmore-Montgomery-
Macon-Bullock-Lee-Russell-Pike-Barbour-
Including the cities of Alexander City, Dadeville, Valley, 
Lanett, Lafayette, Selma, Prattville, Fort Deposit, Hayneville, 
Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn,
Opelika, Phenix City, Troy, and Eufaula
958 AM CST Fri Nov 9 2018

...DENSE FOG ADVISORY IS CANCELLED...

The National Weather Service in Birmingham has cancelled the
Dense Fog Advisory. 

Visibilities have slowly improved across the area this morning.
Thus the Dense Fog Advisory has been cancelled. 

$$

ALZ011>015-017>021-026>029-100000-
/O.CON.KBMX.FZ.W.0009.181110T0800Z-181110T1400Z/
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-
Cherokee-Cleburne-St. Clair-Talladega-Clay-Randolph-
Including the cities of Hamilton, Sulligent, Vernon, Fayette, 
Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, 
Heflin, Pell City, Moody, Talladega, Sylacauga, Ashland, 
and Roanoke
958 AM CST Fri Nov 9 2018

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CST
SATURDAY...

* TEMPERATURE...for overnight lows will range from 29-32 degrees.

* IMPACTS...crops and other sensitive vegetation may be killed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
896 
WWUS74 KBMX 091730
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
1130 AM CST Fri Nov 9 2018

...FREEZING TEMPERATURES ARE EXPECTED IN THE NORTH...

.A colder airmass will move into the northern counties tonight.
Thereafter, below freezing temperatures are expected in areas
across the north from 2 AM to 8 AM CST Saturday morning.

ALZ011>015-017>021-026>029-100300-
/O.CON.KBMX.FZ.W.0009.181110T0800Z-181110T1400Z/
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-
Cherokee-Cleburne-St. Clair-Talladega-Clay-Randolph-
Including the cities of Hamilton, Sulligent, Vernon, Fayette, 
Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, 
Heflin, Pell City, Moody, Talladega, Sylacauga, Ashland, 
and Roanoke
1130 AM CST Fri Nov 9 2018

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CST
SATURDAY...

* TEMPERATURE...for overnight lows will range from 29-32 degrees.

* IMPACTS...crops and other sensitive vegetation may be killed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
539 
WWUS74 KBMX 091850
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
1250 PM CST Fri Nov 9 2018

...FREEZING TEMPERATURES ARE EXPECTED IN THE NORTH TONIGHT WITH A
FREEZE POSSIBLE ACROSS OUR NORTHERN COUNTIES AND EXTENDING INTO 
PORTIONS OF OUR CENTRAL COUNTIES SATURDAY NIGHT...

.A colder airmass will move into the northern counties tonight. 
Thereafter, below freezing temperatures are expected in areas 
across the north from 2 AM to 8 AM CST Saturday morning. Similar 
conditions are forecast early Sunday morning from 2 AM to 8 AM CST
across all of our northern counties and portions of our central 
counties, roughly along and north of a line from Aliceville to 
Calera to Roanoke.

ALZ011>015-017>021-026>029-100300-
/O.NEW.KBMX.FZ.A.0005.181111T0800Z-181111T1400Z/
/O.CON.KBMX.FZ.W.0009.181110T0800Z-181110T1400Z/
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-
Cherokee-Cleburne-St. Clair-Talladega-Clay-Randolph-
Including the cities of Hamilton, Sulligent, Vernon, Fayette, 
Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, 
Heflin, Pell City, Moody, Talladega, Sylacauga, Ashland, 
and Roanoke
1250 PM CST Fri Nov 9 2018

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CST 
SATURDAY...
...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT 
THROUGH SUNDAY MORNING...

The National Weather Service in Birmingham has issued a Freeze 
Watch, which is in effect from late Saturday night through Sunday 
morning. 

* TEMPERATURE...for overnight lows will range from 29-32 degrees.

* IMPACTS...crops and other sensitive vegetation may be killed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub freezing temperatures are imminent or 
highly likely. These conditions will kill crops and other 
sensitive vegetation.

A Freeze Watch means sub-freezing temperatures are possible. 
These conditions could kill crops and other sensitive vegetation.

&&

$$

ALZ022>025-100300-
/O.NEW.KBMX.FZ.A.0005.181111T0800Z-181111T1400Z/
Pickens-Tuscaloosa-Jefferson-Shelby-
Including the cities of Carrollton, Tuscaloosa, Birmingham, 
Hoover, Columbiana, Pelham, and Alabaster
1250 PM CST Fri Nov 9 2018

...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
MORNING...

The National Weather Service in Birmingham has issued a Freeze 
Watch, which is in effect from late Saturday night through Sunday 
morning. 

* TEMPERATURE...for overnight lows will range from 29-32 degrees.

* IMPACTS...crops and other sensitive vegetation may be killed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Watch means sub-freezing temperatures are possible. 
These conditions could kill crops and other sensitive vegetation.

&&

$$
542 
WWUS74 KBMX 100141
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
741 PM CST Fri Nov 9 2018

...FREEZING TEMPERATURES ARE EXPECTED IN THE NORTH TONIGHT WITH A
FREEZE POSSIBLE ACROSS OUR NORTHERN COUNTIES AND EXTENDING INTO
PORTIONS OF OUR CENTRAL COUNTIES SATURDAY NIGHT...

.A colder airmass will move into the northern counties tonight.
Thereafter, below freezing temperatures are expected in areas
across the north from 2 AM to 8 AM CST Saturday morning. Similar
conditions are forecast early Sunday morning from 2 AM to 8 AM
CST across all of our northern counties and portions of our
central counties, roughly along and north of a line from
Aliceville to Calera to Roanoke.

ALZ011>015-017>021-026>029-101300-
/O.CON.KBMX.FZ.W.0009.181110T0800Z-181110T1400Z/
/O.CON.KBMX.FZ.A.0005.181111T0800Z-181111T1400Z/
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-
Cherokee-Cleburne-St. Clair-Talladega-Clay-Randolph-
Including the cities of Hamilton, Sulligent, Vernon, Fayette, 
Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, 
Heflin, Pell City, Moody, Talladega, Sylacauga, Ashland, 
and Roanoke
741 PM CST Fri Nov 9 2018

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CST
SATURDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY MORNING...

* TEMPERATURE...for overnight lows will range from 29-32 degrees.

* IMPACTS...crops and other sensitive vegetation may be killed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$

ALZ022>025-101300-
/O.CON.KBMX.FZ.A.0005.181111T0800Z-181111T1400Z/
Pickens-Tuscaloosa-Jefferson-Shelby-
Including the cities of Carrollton, Tuscaloosa, Birmingham, 
Hoover, Columbiana, Pelham, and Alabaster
741 PM CST Fri Nov 9 2018

...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY MORNING...

* TEMPERATURE...for overnight lows will range from 29-32 degrees.

* IMPACTS...crops and other sensitive vegetation may be killed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$
959 
WWUS74 KBMX 101003
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
403 AM CST Sat Nov 10 2018

...FREEZING TEMPERATURES ARE EXPECTED IN THE NORTH THIS MORNING 
WITH A FREEZE POSSIBLE ACROSS OUR NORTHERN COUNTIES AND EXTENDING 
INTO PORTIONS OF OUR CENTRAL COUNTIES TONIGHT INTO SUNDAY MORNING...

.A colder airmass is present across northern counties this morning.
Below freezing temperatures are expected in areas across the 
north through 8 AM CST this morning. Similar conditions are 
forecast for tonight but sooner with lighter winds. Freezing 
temperatures will be possible across all of our northern counties 
and portions of our central counties, roughly along and north of a
line from Aliceville to Calera to Roanoke.

ALZ011>015-017-018-020-101600-
/O.EXT.KBMX.FZ.A.0005.181111T0000Z-181111T1400Z/
/O.CON.KBMX.FZ.W.0009.000000T0000Z-181110T1400Z/
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Cherokee-
Including the cities of Hamilton, Sulligent, Vernon, Fayette, 
Double Springs, Jasper, Oneonta, Gadsden, and Centre
403 AM CST Sat Nov 10 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING...
...FREEZE WATCH NOW IN EFFECT FROM 6 PM THIS EVENING THROUGH 8 AM 
SUNDAY MORNING...

* TEMPERATURE...for overnight lows this morning ranging from 29 to
  32 degrees, and possibly a couple of degrees lower for  
  Saturday night into Sunday morning.

* IMPACTS...crops and other sensitive vegetation may be killed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

A Freeze Watch means sub freezing temperatures are possible. 
These conditions could kill crops and other sensitive vegetation.

&&

$$

ALZ019-021-026>029-101600-
/O.EXT.KBMX.FZ.A.0005.181111T0600Z-181111T1400Z/
/O.CON.KBMX.FZ.W.0009.000000T0000Z-181110T1400Z/
Calhoun-Cleburne-St. Clair-Talladega-Clay-Randolph-
Including the cities of Anniston, Heflin, Pell City, Moody, 
Talladega, Sylacauga, Ashland, and Roanoke
403 AM CST Sat Nov 10 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING...
...FREEZE WATCH NOW IN EFFECT FROM MIDNIGHT TONIGHT THROUGH 8 AM 
SUNDAY MORNING...

* TEMPERATURE...for overnight lows ranging from 29 to 32 degrees.

* IMPACTS...crops and other sensitive vegetation may be killed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

A Freeze Watch means sub freezing temperatures are possible. 
These conditions could kill crops and other sensitive vegetation.

&&

$$

ALZ022>025-101600-
/O.EXT.KBMX.FZ.A.0005.181111T0600Z-181111T1400Z/
Pickens-Tuscaloosa-Jefferson-Shelby-
Including the cities of Carrollton, Tuscaloosa, Birmingham, 
Hoover, Columbiana, Pelham, and Alabaster
403 AM CST Sat Nov 10 2018

...FREEZE WATCH NOW IN EFFECT FROM MIDNIGHT TONIGHT THROUGH 
8 AM SUNDAY MORNING...

* TEMPERATURE...for overnight lows ranging from 29 to 32 degrees.

* IMPACTS...crops and other sensitive vegetation may be killed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Watch means sub freezing temperatures are possible. 
These conditions could kill crops and other sensitive vegetation.

&&

$$

08

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this freeze warning went out at Nov 9, 12:14 AM CST, 2 hours 22 minutes earlier.

Area forecast discussion, Nov 9, 12:14 AM CST, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
1214 AM CST Fri Nov 9 2018

.UPDATE...
To add Dense Fog Advisory and Update Fire Weather for Friday.

&&

.SHORT TERM...
Through Tonight.

A stalled frontal boundary remains to our south today, with moist
southwesterly flow aloft. Impulses with the broad upper trough
have provided lift for showers to move across the region. Most of
the showers for the remainder of the afternoon and evening will
be across east Central Alabama, then expect a lull in rain
activity. Do not expect much change in temperatures overnight,
with 50s and mid 60s for most locations. A brief wedge develops
across Georgia and into far east Central Alabama overnight. Will
increase rain chances after midnight across the east, as winds
become southeasterly and weak isentropic lift is aided by changes
in terrain. Rain coverage will increase across the west before
sunrise, as a cold front approaches. Colder air will quickly
advect into the area behind the front, and do not expect much
warming across the extreme northwest tomorrow.

14

.LONG TERM...

Friday and Saturday.

More upper-level support from the polar jet moves into the Northern
Great Plains and down through the Midwest/Ohio Valley on Friday.
With merging of the sub-tropical and polar branches to our north,
and the additional forcing from an associated cold front and remnant
stationary boundary to our south, various areas of light to moderate
rain is likely throughout the day. Best chances will enter in the
northwest portions of our forecast area on Friday morning along the
cold front. This will continue a southeastward trend throughout the
day as a colder/drier Canadian airmass moves in with a noticable
wind shift to northwesterly flow. Thereafter, a cold surface high
pressure system will encompass much of the eastern CONUS for
Saturday and will coincide with negative height anomalies, though
dynamical forcing moves off into the northeast at this time. We'll
stay dry but cool Saturday, with 40s/50s for highs overall under
mostly sunny skies. Frost is possible Saturday & Sunday mornings
with areas dropping at or below freezing across the north. Will be
mentioning medium confidence for this in the HWO as trends in
guidance/low temperature verification have been colder the past
couple of days.

Sunday through Thursday.

Should be a bit warmer for Sunday afternoon with 50s/60s for highs
as the surface high pressure centered to our north continues a track
towards the East Coast which transitions our northerly surface winds
to an easterly component. Increasing cloud cover and PoPs will enter
the picture from the southwest late Sunday night/Monday morning
as we start to feel effects from a developing weak low pressure
system near the TX/LA Gulf Coast. This is a response to another
upper-level trough digging southward across the Plains and aiding
synoptic scale ascent along the baroclinic zone to our south.
Areas of light/moderate rain will likely ascend isentropically
over our area Sunday night as increasing mean RH and 700-500mb
WSW flow develops downstream of the positively tiled trough.

This wetter trend will continue into the upcoming work week as
better PWs and upper-level dynamics move into the area. Have
adjusted PoPs accordingly to 70-80% for Monday morning/afternoon
before a gradual decrease & eastward progression by Tuesday
morning as post-frontal Canadian air advects in from the northwest
behind a cold front. The colder/drier air and associated high
pressure, which will settle across the eastern CONUS once again,
should keep things colder and drier for the rest of the week with
40s/50s for highs expected Wednesday/Thursday afternoons. Cold
mornings will also precede those afternoons with some below
freezing temperatures, especially Wednesday morning as some places
could see upper 20s for lows across the north. Though with the
more active jet stream pattern, small timing changes in these
troughs/Rossby Waves will continue to lend forecast uncertainty
and obviously require adjustments to forecast specifics in future
cycles.

40/Sizemore

&&

.AVIATION...
06Z TAF Discussion.

Terminal forecast trend of restrictive ceilings/vis much of the
period remains. There may be some improvement toward the end of
the period where ceilings rise to MVFR. The lowest atmospheric
levels remain saturated overnight and there will be lift in this
layer. Therefore, widespread IFR ceilings are forecast. Some of these
ceilings may drop to LIFR along with areas of fog/drizzle. An
upper level impulse moves in from the west late tonight early
Friday. This will give the entire area some rain. Thunder
probabilities are low and will not mention at this time, but
certainly some elevated storms possible. It appears that the
ceilings will not be uniform but tried to hit the low ceilings
hard.

75

&&

.FIRE WEATHER...

Central Alabama remains in an active flow pattern through the end
of the week. Periods of rain and thunderstorms will be possible
tonight, as strong cold front pushing through the area by the
afternoon. Low clouds and fog will be in place through the
morning, ahead of the front. Drier and colder conditions are
expected for the weekend before more rain chances enter the
picture early next week. There are no fire weather concerns at
this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     53  60  32  48  30 /  60  90  10   0   0
Anniston    56  63  33  50  32 /  50  90  20   0   0
Birmingham  55  61  36  49  34 /  50  90  10   0  10
Tuscaloosa  54  58  35  51  34 /  50  90  10   0  10
Calera      54  61  34  50  33 /  50  90  10   0  10
Auburn      61  68  38  52  37 /  50  90  40  10   0
Montgomery  62  69  41  54  38 /  50  90  40  10  10
Troy        62  73  42  54  39 /  50  90  40  10  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
Dense Fog Advisory until 9 AM CST Friday for the following
counties: Barbour...Bullock...Lee...Lowndes...Macon...
Montgomery...Pike...Russell.

&&
Hazardous weather outlook, Nov 8, 6:30 PM CST, 8 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
630 PM CST Thu Nov 8 2018

ALZ011>015-017>050-100330-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
630 PM CST Thu Nov 8 2018

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Today and Tonight.

Low clouds and areas of fog will reduce visibilities overnight. Some
locations will drop to one mile or less at times. Use extra caution
when traveling in reduced visibility situations.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Low temperatures Saturday morning will drop to near or just below
freezing. The locations should be limited to north and east of a
line from Fayette to Anniston to Millerville. These are typically the
cooler northwest, northeast and east central locations.

Low temperatures Sunday morning have the potential to be colder and a
bit more widespread. The coldest readings in the upper 20s will be
possible in the same areas mentioned above, the normally cooler
spots. But the near freezing temperatures will be possible farther
south to near Tuscaloosa, Birmingham, and Lafayette. This may be the
first freeze of the season in many spots, so protect any sensitive
vegetation.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management is not
expected at this time.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 8, 11:43 PM CSTDense Fog AdvisoryBMXAutauga, Barbour, Bullock, Chambers, Dallas, Elmore and 7 more10 hr
Nov 9, 12:50 PM CSTFreeze WatchBMXBlount, Calhoun, Cherokee, Clay, Cleburne, Etowah and 12 more20 hr

Nearby

Freeze Warnings in Alabama, 2018Every freeze warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.